Funnel Cloud, Marion
- When
- August 5, 2:05 PM EST
- Where
- Marion County, Ocala
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Reported at 2206 NE 7th St, in Ocala.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Reported at 2206 NE 7th St, in Ocala.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 5, 1:40 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT FRI AUG 5 2005 ...HEAVY RAIN POTENTIAL TO CONTINUE THROUGH THE WEEKEND... .SHORT TERM...HAS BEEN A RATHER ACTIVE DAY THUS FAR AS CONVERGENCE ALONG THE COAST EARLY THIS MORNING RESULTED IN A NEARLY CONTINUOUS BAND OF HEAVY RAINFALL. OUTFLOWS FROM THIS ACTIVITY HAVE QUICKLY RACED INLAND TO FORM A NEW LINE OF ACTIVITY AND EXPECT THESE STORMS TO BE STRONGER IN NATURE...ALTHOUGH HIGH MOISTURE CONTENT SHOULD CONTINUE TO FAVOR HEAVY RAINFALL AS THE PRIMARY THREAT. WILL TAPER EVENING POPS OFF QUICKLY FOR THE COASTAL SECTIONS WITH LIKELY CONDITIONS FURTHER INLAND. WILL HOWEVER CONTINUE RAIN CHANCES OVERNIGHT WITH A RETURN TO CONVERGENT COASTAL CONDITIONS LIKELY DEVELOPING PRIOR TO DAYBREAK. MODELS FINALLY COMING INTO BETTER AGREEMENT THE LAST FEW RUNS AND IT LOOKS AS THOUGH THE GFS IS THE BIG WINNER THIS ROUND HAVING ADVERTISED THIS WETTER SOLUTION FOR SEVERAL DAYS. BOTH MODELS HOWEVER HAVE UNDERESTIMATED THE STRENGTH OF UPPER LOW AND SURFACE REFLECTION OVER THE LOWER MISSISSIPPI VALLEY BUT LATEST RUNS LOOK TO BE CATCHING ON. THIS SHOULD RESULT IN A MORE SYNOPTICALLY DRIVEN WEATHER PATTERN OVER THE NEXT SEVERAL DAYS WITH A MOISTURE BAND EMANATING FROM THE SURFACE LOW STRETCHING INTO THE ATLANTIC. THE BIG QUESTION WILL BE WHERE THIS MOISTURE BAND WILL RESIDE AND HOW FAR NORTH IT WILL TRANSITION THROUGH THE WEEKEND. MODELS IN AGREEMENT IN MOVING THIS AXIS INTO THE SOUTHEAST GEORGIA AREA ON SATURDAY BUT WITH PLENTY OF MOISTURE AND INSTABILITY AREA WIDE... WILL NOT DIFFERENTIATE ON POPS TOO MUCH CARRYING LIKELY FOR ALL LOCATIONS. THIS MAY NEED TO BE REFINED LATER TONIGHT TO HAVE SOME CATEGORICAL BUT WOULD LIKE TO SEE AN ADDITIONAL MODEL RUN FIRST. LOW LIFTS NORTH FOR THE LATTER HALF OF THE WEEKEND INTO MONDAY BUT LEAVES TRAILING MOISTURE BAND BEHIND. THIS USUALLY RESULTS IN A DECENT HEAVY RAIN SCENARIO FOR OUR AREA AND WILL CONTINUE WITH THE HIGH POPS AND HIGHLIGHT IN HWO. AS MENTIONED...LOOKS LIKE HIGHEST THREAT WILL BE FROM THE HEAVY RAINFALL AND MINOR FLOODING ISSUES... BUT IF LOW CAN WRAP UP ENOUGH...WE WILL SEE SOME DECENT SHEAR DEVELOP OVER OUR WESTERN ZONES AND THIS WILL BEAR WATCHING. .LONG TERM...SHOULD START TO SEE BERMUDA HIGH START TO BUILD BACK IN BY MID WEEK WITH A RETURN TO CLIMO POPS AND TEMPS. && .MARINE...NO HEADLINES. THAT PESKY COASTAL TROUGH HAS WEAKENED AS THE HIGH PRESSURE TO THE NORTH MOVES OFFSHORE AND WINDS ARE NOW MORE EASTERLY. HIGH PRES WILL REMAIN OFF CAPE HATTERAS THROUGH THE WEEKEND ALLOWING THE FLOW TO SHIFT TO SE. BY MID WEEK THE HIGH DRIFTS EWD BRINGING SLY WINDS TO THE COASTAL WATERS. SEAS WILL GENERALLY BE 2 TO 4 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 89 / 60 60 50 60 SSI 76 86 76 87 / 50 60 40 60 JAX 72 88 72 88 / 50 60 50 60 SGJ 74 86 75 86 / 50 60 40 60 GNV 71 90 71 89 / 60 60 50 60 OCF 72 91 72 90 / 60 60 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT FRI AUG 5 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EDT FRI AUG 5 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG THE COAST THIS THROUGH EARLY AFTERNOON AND THEN BECOME MORE NUMEROUS INLAND THIS AFTERNOON AND EARLY EVENING. THE STRONGEST STORMS WILL BE GENERALLY WEST OF INTERSTATE 95. THE MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...AND LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT FRI AUG 5 2005 FLZ040-051915- MARION- 233 PM EDT FRI AUG 5 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FORT MCCOY...MOVING WEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT MCCOY...BURBANK...SPARR...REDDICK...CITRA AND ANTHONY THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT FRI AUG 5 2005 FLZ036-051915- ALACHUA- 241 PM EDT FRI AUG 5 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF NEWBERRY...OR ABOUT 12 MILES WEST OF GAINESVILLE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456409.